The Current Account - Interest Rate Relation as a Nonlinear Phenomenon
Marianna Belloc and
Giancarlo Gandolfo
The Journal of International Trade & Economic Development, 2005, vol. 14, issue 2, 145-166
Abstract:
The current account - interest rate relationship has been extensively investigated, but always assuming that it is linear. In this paper we examine the linearity versus nonlinearity issue with reference to this relationship in 11 OECD countries, and find overwhelming evidence in favour of nonlinearity. After testing alternative nonlinear specifications, we estimate a smooth transition regression model and a nonlinear VAR model. Finally, we provide a study of the innovation response analysis that shows adjustment behaviours of the two variables. The implications of the results are discussed.
Keywords: Current account; real interest rate; nonlinearity; linearity testing; nonlinear modelling (search for similar items in EconPapers)
Date: 2005
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (3)
Downloads: (external link)
http://www.tandfonline.com/doi/abs/10.1080/09638190500092986 (text/html)
Access to full text is restricted to subscribers.
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:taf:jitecd:v:14:y:2005:i:2:p:145-166
Ordering information: This journal article can be ordered from
http://www.tandfonline.com/pricing/journal/RJTE20
DOI: 10.1080/09638190500092986
Access Statistics for this article
The Journal of International Trade & Economic Development is currently edited by Pasquale Sgro, David E.A. Giles and Charles van Marrewijk
More articles in The Journal of International Trade & Economic Development from Taylor & Francis Journals
Bibliographic data for series maintained by Chris Longhurst ().